Alert archive / Missouri / Tornado Warnings in 2007
Tornado Warning 24, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Mar 1, 2007, 7:38 AM CST for Oregon County, Missouri. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2007, 7:38 AM CST (13:38 UTC)
- Expired
- Mar 1, 2007, 8:30 AM CST
- In force
- 52 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Oregon County, MO
The radar
The Springfield radar (KSGF), 189 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 7:54 AM CST | HAIL 1.75 | Thayer, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 3:58 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 232 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KSGF 011339
TORSGF
MOC149-011430-
/O.NEW.KSGF.TO.W.0024.070301T1338Z-070301T1430Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
738 AM CST THU MAR 1 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* TORNADO WARNING FOR...
OREGON COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 830 AM CST.
* AT 736 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS VERY
DANGEROUS STORM WAS LOCATED 9 MILES EAST OF ALTON...OR 19 MILES
NORTHEAST OF THAYER...AND MOVING NORTHEAST AT 45 MPH.
* THIS TORNADIC STORM WILL REMAIN OVER MAINLY RURAL AREAS OF OREGON
COUNTY.
ANOTHER STRONG TO SEVERE STORM WILL PUSH INTO SOUTHWESTERN SECTIONS
OF OREGON COUNTY AND AFFECT LOCATIONS BETWEEN KOSHKONONG AND THAYER.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3650 9168 3687 9166 3687 9131 3688 9130
3688 9124 3683 9124 3682 9123 3681 9112
3649 9115
$$
LINDENBERG2 follow-up statements
000
WWUS53 KSGF 011356
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
756 AM CST THU MAR 1 2007
MOC149-011430-
/O.CON.KSGF.TO.W.0024.000000T0000Z-070301T1430Z/
OREGON MO-
756 AM CST THU MAR 1 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 AM CST FOR OREGON
COUNTY...
AT 751 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO LOCATED
NEAR THAYER...AND MOVING NORTHEAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
7 MILES SOUTHEAST OF ALTON BY 810 AM CST.
THE TOWNS OF COUCH AND WILDERNESS ARE IN THE PATH OF THIS TORNADO.
THIS STORM WAS PRODUCING GOLF BALL SIZE HAIL IN THE TOWN OF THAYER.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3650 9168 3687 9166 3687 9131 3688 9130
3688 9124 3683 9124 3682 9123 3681 9112
3649 9115
$$
LINDENBERG000
WWUS53 KSGF 011426
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
826 AM CST THU MAR 1 2007
MOC149-011436-
/O.EXP.KSGF.TO.W.0024.000000T0000Z-070301T1430Z/
OREGON MO-
826 AM CST THU MAR 1 2007
...THE TORNADO WARNING FOR OREGON COUNTY EXPIRES AT 830 AM CST...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORMS
WHICH PROMPTED THE WARNING ARE EXITING THE WARNED AREA...THUS THE
WARNING IS BEING ALLOWED TO EXPIRE.
LAT...LON 3650 9168 3687 9166 3687 9131 3688 9130
3688 9124 3683 9124 3682 9123 3681 9112
3649 9115
$$
LINDENBERGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Mar 1, 5:40 AM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Mar 1, 5:40 AM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 540 AM CST THU MAR 1 2007 ...UPDATE TO AVAITION... .DISCUSSION... MAIN HIGHLIGHT/CONCERN IN THE SHORT TIME WILL BE ONGOING SEVERE WEATHER THREAT THIS MORNING. THE THUNDERSTORMS WILL BE ASSOCIATED WITH A DRY LINE THAT IS CURRENTLY IN EASTERN OKLAHOMA. A LINE OF THUNDERSTORMS HAVE FORMED ALONG THE DRY LINE AND WILL CONTINUE TO WORK TO THE NORTHEAST THIS MORNING. ALSO THERE HAS BEEN SOME THUNDERSTORMS DEVELOP OVER THE WEST PLAINS AREA AND NORTHERN ARKANSAS. INSTABILITY IS WEAK IN THIS AREA SO THESE STORMS ARE NOT EXPECTED TO BECOME STRONG AND WILL STAY EAST OF WET PLAINS AS THEY MOVE TO THE NORTHEAST. THE COLD FRONT WILL START TO MOVE INTO THE CWA EARLY THIS MORNING AND SHOULD QUICKLY MOVE THROUGH THE AREA AND BE OUT OF THE AREA BY MID MORNING. A LINE OF THUNDERSTORMS HAVE FORMED ON THIS LINE AND WILL CONTINUE ACROSS THE AREA AS THE COLD FRONT PUSHES THROUGH. THE INSTABILITY WILL STILL BE ON THE MARGINAL SIDE WITH SURFACE BASED CAPE APPROACH 1000 J/KG. LOW LEVEL SHEAR WILL CONTINUE TO BE VERY STRONG ALONG AND FORCING WILL BE STRONG AS AN UPPER LEVEL TROUGH SWINGS THROUGH THE AREA ALONG WITH THE DRY LINE. WITH THE SURFACE BASED INSTABILITY THE TORNADO THREAT IS STILL POSSIBLE...WHICH IS WHY A TORNADO WATCH HAS BEEN ISSUED PORTIONS OF THE CWA. EMBEDDED SUPERCELLS WILL BE POSSIBLE WITH IN THE LINE OF STORMS. ALL THE THUNDERSTORM ACTIVITY WILL BE ASSOCIATED WITH THE FRONT WHICH WILL QUICKLY MOVE ACROSS THE AREA...SO THERE WILL ONLY BE A SMALL WINDOW FOR SEVERE WEATHER. THE LOW WILL QUICKLY MOVE OFF TO THE EAST TODAY ENDING THE THUNDERSTORM CHANCES BY NOON TODAY. BEHIND THE FRONT THE PRESSURE GRANDAUNT WILL CONTINUE TO BE TIGHT...ALLOWING FOR ANOTHER WINDY DAY ACROSS THE OZARKS. A COLD FRONT WILL ALSO SWING THROUGH THE AREA TODAY. BRING COOL TEMPERATURES TO THE REGION FOR THE WEEKEND. WRAP AROUND PRECIPITATION WILL FORM ON THE BACK SIDE THE UPPER LEVEL LOW FRIDAY AND SATURDAY...AT THIS TIME IT LOOKS LIKE ALL PRECIPITATION WILL STAY NORTH OF THE AREA. WISE && .AVIATION... FOR THE 12Z KSGF/KJLN TAFS...THE STRONG STORM SYSTEM THAT BROUGHT SEVERE WEATHER TO THE REGION THIS MORNING...HAS MOVED OF TO THE EAST OF THE TWO TAF SITES. MVFR CEILINGS WILL START OFF AT BOTH TAF SITES...WITH CEILINGS IMPROVING THROUGH THE DAY. WINDY WEATHER CONDITIONS WILL CONTINUE TODAY WITH STRONG WEST WINDS TODAY. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Mar 1, 6:00 AM CST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CST THU MAR 1 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 600 AM CST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED STRONG TO SEVERE STORMS CAPABLE OF PRODUCING: HAIL UP TO THE SIZE OF GOLF BALLS. DAMAGING WINDS IN EXCESS OF 60 MPH. AND ISOLATED TORNADOES. AREAS AFFECTED AND TIMING: SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND EAST OF A LINE FROM BRANSON TO LEBANON THROUGH THE MID MORNING HOURS. THE STORMS WILL SPREAD EAST THIS MORNING. DISCUSSION: A STRONG UPPER LEVEL JET STREAM HAS SET UP ACROSS THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY REGION OVERNIGHT AS A POTENT STORM SYSTEM IS PUSHING ACROSS THE PLAINS. THESE HAVE PRODUCED SEVERE THUNDERSTORMS ACROSS THE REGION THIS MORNING. THE STRONG STORM SYSTEM WILL CONTINUE TO PUSH TO THE EAST TODAY CREATING THE POSSIBILITY OF SEVERE WEATHER WHERE IT TRACKS. INSTABILITY AND WIND SHEAR HAS INCREASE OVERNIGHT AND IS AIDING IN SEVERE STORM DEVELOPMENT. THE PRIMARY THREATS WILL BE LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES ARE ALSO POSSIBLE...AS THE CAPPING INVERSION HAS BE ERODED AND STORMS HAVE BECOME SURFACE BASED. THE THUNDERSTORM THREAT WILL MOVE OUT OF THE AREA BY MID MORNING TODAY. GUSTY WEST WINDS WILL BE POSSIBLE TODAY BEHIND THE STORM SYSTEM AS A TIGHT PRESSURE GRADIENT SETS UP OVER THE REGION. WIND GUST TO 35 MPH WILL BE POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THE MORNING HOURS ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WISE
In the hours before
Local storm report, Mar 1, 7:12 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
712 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM HAIL LAMAR 37.49N 94.28W
03/01/2007 M0.88 INCH BARTON MO CO-OP OBSERVER
&&
EWISESpecial weather statement, Mar 1, 7:12 AM CST, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 712 AM CST THU MAR 1 2007 MOZ098-011345- SHANNON- 712 AM CST THU MAR 1 2007 ...THE TORNADO WARNING FOR HOWELL AND NORTHWEST OREGON COUNTIES HAS BEEN CANCELLED. THE TORNADO WARNING FOR SOUTHERN OREGON COUNTY REMAINS IN EFFECT ALONG WITH A TORNADO WARNING FOR SHANNON COUNTY... AT 712 AM...THE TORNADIC STORM THAT PRODUCED TORNADOES AT CAULFIELD AND AT WEST PLAINS HAD MOVED INTO SOUTHERN SHANNON COUNTY. THIS STORM WILL TRACK INTO THROUGH BIRCH TREE AND TO THE NORTH OF WINONA. A SECOND TORNADIC STORM WAS PRODUCING GOLF BALL HAIL AT THAYER...AND WILL MOVE THROUGH THE COUCH AREA BY 730 AM. RUNNELS
Local storm report, Mar 1, 7:14 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
714 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 AM HAIL THAYER 36.52N 91.54W
03/01/2007 E1.75 INCH OREGON MO EMERGENCY MNGR
&&
HATCHLocal storm report, Mar 1, 7:16 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
716 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 AM TORNADO 3 W WEST PLAINS 36.73N 91.91W
03/01/2007 HOWELL MO LAW ENFORCEMENT
TORNADO TOUCHDOWN OCCURED NEAR ROUTE KK, WEST OF TOWN
NEAR THE FAIRVIEW SCHOOL. NO DAMAGE TO THE SCHOOL
OCCURED.TREES AND POWER LINES DOWN. MOBILE HOME AND FRAME
HOME DAMAGE HAS BEEN REPORTED.
&&
HATCHLocal storm report, Mar 1, 7:20 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
720 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 AM HAIL 2 N ROLLA 37.98N 91.77W
03/01/2007 E0.88 INCH PHELPS MO STORM CHASER
&&
HATCHLocal storm report, Mar 1, 7:21 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
721 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM HAIL WEST PLAINS 36.73N 91.85W
03/01/2007 E0.75 INCH HOWELL MO EMERGENCY MNGR
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 2:42 AM CST | Severe Thunderstorm Warning | SGF | Barton, Jasper | 63 min |
| Mar 1, 3:04 AM CST | Tornado Warning | SGF | Barton | 30 min |
| Mar 1, 3:11 AM CST | Severe Thunderstorm Warning | SGF | Benton, Hickory | 25 min |
| Mar 1, 3:17 AM CST | Tornado Warning | SGF | Cedar, Vernon | 43 min |
| Mar 1, 3:39 AM CST | Severe Thunderstorm Warning | SGF | Barton | 36 min |
| Mar 1, 3:43 AM CST | Severe Thunderstorm Warning | SGF | Lawrence | 62 min |
| Mar 1, 3:46 AM CST | Tornado Warning | SGF | St. Clair | 59 min |
| Mar 1, 3:49 AM CST | Tornado Warning | SGF | Barton, Cedar, Dade | 56 min |
| Mar 1, 3:53 AM CST | Tornado Warning | SGF | Dade, Lawrence | 20 min |
| Mar 1, 4:01 AM CST | Severe Thunderstorm Warning | SGF | Greene, Polk | 59 min |
| Mar 1, 4:05 AM CST | Tornado Warning | SGF | Benton, Hickory | 55 min |
| Mar 1, 4:20 AM CST | Tornado Warning | SGF | Christian, Greene | 40 min |
| Mar 1, 4:22 AM CST | Tornado Warning | SGF | Polk | 32 min |
| Mar 1, 4:24 AM CST | Severe Thunderstorm Warning | SGF | Barry | 36 min |
| Mar 1, 4:28 AM CST | Tornado Warning | SGF | Stone, Taney | 62 min |
| Mar 1, 4:35 AM CST | Tornado Warning | SGF | Dallas | 39 min |
| Mar 1, 4:41 AM CST | Tornado Warning | SGF | Webster | 64 min |
| Mar 1, 4:51 AM CST | Tornado Warning | SGF | Laclede | 54 min |
| Mar 1, 4:57 AM CST | Severe Thunderstorm Warning | SGF | Stone | 33 min |
| Mar 1, 5:07 AM CST | Severe Thunderstorm Warning | SGF | Christian | 38 min |
| Mar 1, 5:15 AM CST | Tornado Warning | SGF | Christian | 15 min |
| Mar 1, 5:32 AM CST | Tornado Warning | SGF | Webster | 43 min |
| Mar 1, 5:42 AM CST | Tornado Warning | SGF | Laclede, Pulaski | 48 min |
| Mar 1, 5:47 AM CST | Tornado Warning | SGF | Ozark | 43 min |
| Mar 1, 6:14 AM CST | Tornado Warning | SGF | Maries, Phelps | 46 min |
| Mar 1, 6:16 AM CST | Severe Thunderstorm Warning | SGF | Wright | 44 min |
| Mar 1, 6:20 AM CST | Tornado Warning | SGF | Howell | 55 min |
| Mar 1, 6:27 AM CST | Tornado Warning | SGF | Wright | 18 min |
| Mar 1, 6:47 AM CST | Tornado Warning | SGF | Oregon | 58 min |
| Mar 1, 6:51 AM CST | Tornado Warning | SGF | Howell, Oregon | 54 min |
| Mar 1, 7:00 AM CST | Tornado Warning | SGF | Phelps | 18 min |
| Mar 1, 7:00 AM CST | Tornado Warning | SGF | Shannon | 51 min |
Nearby
Tornado Warnings in Missouri, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.